| Model Number |
400SMTHXSFT0206 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/01/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of its pusher assembly.The pusher assembly mid-joint was proximal to the introducer sheath friction lock.The embolization coil was intact with its pusher assembly and undamaged.The pusher assembly mid-joint (od) outer diameter was measured within specification.The inner diameter (id) of the introducer sheath was measured within specification.Conclusions: evaluation of the returned smart coil revealed that the pusher assembly mid-joint was proximal to the introducer sheath friction lock.If the pusher assembly mid-joint is proximal to the introducer sheath friction lock, resistance may be encountered upon advancement, and the smart coil may not advance within its introducer sheath.During the functional test, the smart coil was advanced out of its introducer sheath with initial resistance from its returned position within the introducer sheath and then through a demonstration microcatheter without an issue.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in an arteriovenous fistula (avf) using penumbra smart coil (smart coil).During the procedure, a smart coil would not advance at all from its initial position within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using a new smart coil.There was no report of an adverse effect to the patient.